Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 4, 2025, 2:54 PM PST. It took effect at Feb 5, 2025, 4:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2025, 2:54 PM PST (22:54 UTC)
- In effect from
- Feb 5, 2025, 4:00 AM PST
- Expired
- Feb 5, 2025, 8:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
875 WHUS76 KEKA 042254 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 254 PM PST Tue Feb 4 2025 PZZ450-470-050700- /O.NEW.KEKA.SC.Y.0013.250205T1200Z-250206T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 254 PM PST Tue Feb 4 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 4 AM to 8 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-050500- /O.CON.KEKA.SC.Y.0012.000000T0000Z-250205T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 254 PM PST Tue Feb 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
149 WHUS76 KEKA 050448 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 848 PM PST Tue Feb 4 2025 PZZ475-050600- /O.EXP.KEKA.SC.Y.0012.000000T0000Z-250205T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 848 PM PST Tue Feb 4 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$ PZZ450-470-051300- /O.CON.KEKA.SC.Y.0013.250205T1200Z-250206T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 848 PM PST Tue Feb 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 4 AM to 8 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
032 WHUS76 KEKA 051031 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 231 AM PST Wed Feb 5 2025 PZZ450-470-051845- /O.CON.KEKA.SC.Y.0013.250205T1200Z-250206T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 231 AM PST Wed Feb 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
453 WHUS76 KEKA 051657 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 857 AM PST Wed Feb 5 2025 PZZ450-470-060100- /O.CON.KEKA.SC.Y.0013.000000T0000Z-250206T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 857 AM PST Wed Feb 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
289 WHUS76 KEKA 052249 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 249 PM PST Wed Feb 5 2025 PZZ450-470-060400- /O.CON.KEKA.SC.Y.0013.000000T0000Z-250206T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 249 PM PST Wed Feb 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
101 WHUS76 KEKA 060348 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 748 PM PST Wed Feb 5 2025 PZZ450-470-060500- /O.EXP.KEKA.SC.Y.0013.000000T0000Z-250206T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 748 PM PST Wed Feb 5 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 5:41 AM PST, 9 hours 13 minutes earlier.
Area forecast discussion, Feb 4, 5:41 AM PST, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
541 AM PST Tue Feb 4 2025
.SYNOPSIS...Rain rates have diminished in the northern half of the
CWA. Rivers are responding to the past few days of rainfall as
stages rise and fall. Cold wintry weather continues as warmer
moist air moves on.
&&
.DISCUSSION...Water vapor imagery via satellite shows less
moisture transport being funneled into the area as plumes
continue east. Rain began to ease overnight at most locations
within the CWA as the stalled front transitioned, yet
accumulations were heaviest in the interior of Humboldt,
Mendocino and Lake counties. Watershed areas of major rivers have
reflected the copious rainfall amounts with sharp rises in river
stages. The Russian river at Hopland, Mad river at Arcata both
required Flood Advisories though Hopland/Russian River may not
peak until around 8pm tonight. Mad river is already on its way
down in stage. Eel river at Fernbridge has gaged higher than what
was originally forecasted and is still rising (23.95ft) as of
4:15am raw observation. The Eel at Fernbridge is forecasted to
drop below Moderate (22ft) flood stage around 4pm today.
Forecasts also show another pulse Wednesday morning before dawn,
which could bring the Eel back into the minor flood stage.
Model guidance shows another surge of IVT moisture channeled
directly onshore early this afternoon through late evening, for
Mendocino and Lake county. Additional accumulations could exceed
1 to 2 inches, but current model spread is still on the order of 1
to 4 inches for 24 hour totals.
The next biggest concern will be potential for light convective
activity along the northern Humboldt and Del Norte coasts Wednesday
as freezing levels plunge across the CWA with the arrival of a cold
core upper low. Model soundings are indicating a minor amount of
instability that may enable to development of small hail on the
coast. Otherwise, cold temperatures along with rain and snow
showers will continue through the week with additional
disturbances.
&&
.AVIATION...Flight categories at the coastal terminals have
prevailing VFR conditions as ceilings have lifted considerably and
visibility is greater than 6 statute miles. A return of rain will
not greatly reduce conditions as MOS guidance suggest MVFR be the
afternoon as the worst case scenario. KUKI will be the outlier and
has already shown a few periods of IFR this morning as heavier
rain rates continue for the southern half of the CWA. This will
improve tonight for KUKI as MVFR/VFR conditions prevail.
&&
.MARINE...Winds out at sea are forecasted to remain moderate as an
occluded/stationary front moves south towards the central
California coast. These northerly winds will create steep wind waves
in the northern and southern outer waters as well as the southern
inner waters today. A small craft advisory has been issued due to a
mixed sea state with steep wind waves interacting with multiple
swells from the NW and SW. Conditions this work week are expected to
remain rainy with multiple wind shifts and a confused sea state.
Winds are expected to shift southerly tomorrow then strengthen and
shift back to northerly by Thursday evening into the coming weekend
according to GFS and ECMWF models. DS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory until 9 AM PST this morning for
CAZ101-103-104.
Winter Storm Warning until 4 AM PST Wednesday for CAZ102-
107.
Winter Weather Advisory until 4 AM PST Wednesday for CAZ105.
Winter Weather Advisory until 3 AM PST Wednesday for CAZ106-
108.
Flood Watch from 10 AM PST this morning through this
evening for CAZ114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ455-
470.
Small Craft Advisory until 9 PM PST this evening for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 4, 2:36 PM PST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
236 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Landslide 1 W Clearlake Oaks 39.02N 122.68W
02/04/2025 Lake CA County Official
Mesa drive closed due to a landslide.
&&Local storm report, Feb 4, 2:40 PM PST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
240 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Landslide 1 SW Hidden Valley Lake 38.80N 122.58W
02/04/2025 Lake CA County Official
Spruce Rd Ext closed at USS Liberty Ln due
to road slipout.
&&Local storm report, Feb 4, 2:44 PM PST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
244 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Flood 2 WSW Kelseyville 38.97N 122.87W
02/04/2025 Lake CA County Official
Flooding reported on Bell Hill Rd.
&&Local storm report, Feb 4, 2:45 PM PST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
245 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flood 2 SSW Saratoga Springs 39.16N 122.99W
02/04/2025 Lake CA County Official
Flooding reported on Scotts Valley Rd.
&&Local storm report, Feb 4, 2:46 PM PST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
246 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM Snow 2 ESE Arcata 40.86N 124.04W
02/04/2025 M0.5 Inch Humboldt CA Cocorahs
&&Local storm report, Feb 4, 2:49 PM PST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
249 PM PST Tue Feb 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Landslide 1 ENE Big Bar 40.74N 123.22W
02/04/2025 Trinity CA Law Enforcement
Landslide reported on Highway 299.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:10 PM PST | Areal Flood Advisory | EKA | Lake | 110 min |
| Feb 3, 7:53 PM PST | Areal Flood Advisory | EKA | Lake | 112 min |
| Feb 3, 9:15 PM PST | Cold Weather Advisory | EKA | Del Norte, Humboldt | 12 hr |
| Feb 3, 9:31 PM PST | Flood Watch | EKA | Lake | 22 hr |
| Feb 4, 2:18 AM PST | River Flood Advisory | EKA | Mendocino | 9 hr |
| Feb 4, 7:47 AM PST | River Flood Warning | EKA | Mendocino | 24 hr |
| Feb 4, 8:00 AM PST | Areal Flood Warning | EKA | Mendocino | 14 hr |
| Feb 4, 9:17 AM PST | River Flood Warning | EKA | Mendocino | 23 hr |
| Feb 4, 10:26 AM PST | Areal Flood Advisory | EKA | Mendocino | 7 hr |
| Feb 4, 12:08 PM PST | Areal Flood Advisory | EKA | Mendocino | 5 hr |
| Feb 4, 1:26 PM PST | Areal Flood Advisory | EKA | Lake | 6 hr |
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.